ROPINIROLE VS HORIZANT: I have been... - Restless Legs Syn...

Restless Legs Syndrome

14,590 members9,285 posts

ROPINIROLE VS HORIZANT

sweetiepye
sweetiepye

I have been taking ropinirole for over 10 yrs and been through augmentation several times. My Doctor has now put me on Horizant and suggests I stop the ropinirole when I start the Horizant Have any of you had experience of this and did it work for you if you did ? I AM ALSO WONDERING IF hORIZANT causes augumention? Thank you for any information. Pam

11 Replies
oldestnewest

You've lost me with these med names!! My advice is always try and find as natural a cure as possible-if possible ....and beware of dr drugs . Wayne.

Hi, Horizant is similar to Gabapentin, it just gets absorbed differently but turns into Gabapentin. You cant just stop your Ropinerole cold turkey, you need to wean down off it slowly, depending what your present dose is . Horizant doesnt cause augmentation. I think a few members have tried Horizant or are still taking it. Hopefully some will comment on how it works/worked for them.

Hi, I came off Ropinerole after augmenting badly on it after a few years. I had to wean myself off it slowly over the course of around five or six weeks. To do this with as little trauma as possible I needed the help of opoids (Tramadol) and also Clonazepam to help me sleep at night. Both these drugs helped immensely with the withdrawal from the ropinerole. After I was off it completely, my doctor then put me on Gabapentin 600mg spread over three times a day. This medication has been a total godsend for me! My restless legs are now a thing of the past and I no longer have to take an opoid. The only thing I still take is 0.5micrograms of Clonazepam about an hour before bed . Hopefully this drug (horizant) will work wonders for you too as it turns to gabapentin in the bloodstream. It may take a couple of weeks before it fully gets into your system, so stick with it. Good luck!

Good info on Wiki... en.wikipedia.org/wiki/Gabap...

Hi Sweetiepye

Unfortuntely i've never taken any of them so I cant help you. My apologies & good luck

Augmentation seems to be something that happens over time. You may need to switch to something else from time to time.

Try taking magnesium and calcium and make sure your iron is high enough. I take 400 mg each of the vitamins. I do say this a lot to folks but only because it was a game changer for me. After 17 years of RLS I don’t need to take my prescription very often . It would be so amazing if that helped you as well.☺️

Good day, I came off of Mirapex after augmenting. I gradually weaned myself off over the span of several months. Horizant is good and has worked for me. I also take 200mg of Gabapentin at noon, 400mg in early evening and 200mg at bedtime. Horizant is a slow release gabapentin. Getting off the Ropinirole will likely be horrible but it is worth it. I was just thinking last night how much better life is without it. Horizant is expensive and my insurance co. was not eager to pony up but my wife found some kind of coupon or discount on their website so it's not too bad. Most nights I sleep very well. I exercise A LOT so that seems to help me. When I weaned off Mirapex I took Ambien to help me sleep. After I came off of Mirapex I weaned off the Ambien which is much easier.

God bless,

bj

You can't just stop taking ropinirole. You'll have severe side effects from that you need to wean off of that drug. Horizant is basically the extended release form of gabapentin it supposed to be absorbed better and more evenly in your system so that it works more consistently. personally gabapentin worked better than horizant I don't think or has not worked at all and it's a lot more expensive. But the gabapentin didn't really work either I had to take methadone very low dose. That works perfectly. as a side note though whenever a person augments on a dopamine agonist like ropinirole they should never be put on a dopamine agonist again. But please don't just stop taking the ropinirole see how you do tapering a little at a time. a suggestion is 10% of the current dose but you may be able to cut your first dose in half and see how you do for a few days

sweetiepye
sweetiepye in reply to Tinabugsu

Thank you for your very knowledgeable response. I saw a new to me Doctor 2 days ago and she told me exactly what you told me. I'm still taking the Horizant and cutting the requip in half. I'm having a hard time, legs are going crazy and I'm not sleeping. The Doctor is giving me an opiate to help but it hasn't been cleared by my insurance yet. After I get the requip out of my system I'm not sure what I'll be put on , but no da ever again. I have a sleep study to go through which may determine what I'll be given. Pam

Yeah! Thank you for letting me know I was helpful! I hope it gets better. You could always ask the doctor to prescribe methadone short term to get the the withdrawals.

sweetiepye
sweetiepye in reply to Tinabugsu

I will.

You may also like...